Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 71, NWS Fort Worth, TX

April 20, 2006Henderson County, Van Zandt County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 20, 2006, 3:17 AM CDT for Henderson County, Van Zandt County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 20, 2006, 3:17 AM CDT (08:17 UTC)
Expired
Apr 20, 2006, 4:00 AM CDT
In force
43 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Henderson County, TX, Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 138 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 1:49 AM CDTSevere Thunderstorm WatchSPC7 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 10:01 PM CDT, 5 hours 16 minutes earlier.

Area forecast discussion, Apr 19, 10:01 PM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1001 PM CDT WED APR 19 2006

.UPDATE...
HAVE ISSUED A FLASH FLOOD WATCH FOR THE NORTHERN AND EASTERN
PORTIONS OF NORTH TEXAS FOR TONIGHT. HEAVY RAINS POSSIBLE PLUS SOME
TRAINING...RESULTING IN A HIGH POTENTIAL FOR FLASH
FLOODING...ESPECIALLY IN URBAN AREAS.    42

&&

.UPDATE...
926 PM CDT...
ANOTHER UPDATE TO FOLLOW TO INCLUDE NEW SEVERE THUNDERSTORM WATCH.
THUS...ALL OF NORTH TEXAS WILL BE UNDER ONE OF THE TWO SVR TRW
WATCHES UNTIL 3 AM CDT.      42

&&

.AVIATION...
655 PM CDT

TSRA WILL FLIRT WITH THE METRO TAF SITES. BEST ELEVATED CONVECTION
TO SOUTH WILL DIMINISH INTENSITY OF THOSE IN METROPLEX. TS WILL BE
NEAR ACT THRU 02Z...MORE ACTIVITY APPROACHING FROM SW LATE EVENING.
BULK OF ACTIVITY WILL BE AFTER 06Z THRU DAYBREAK WITH NEXT IMPULSE.
BL BENEATH FRONTAL INVERSION WILL REMAIN FREE OF CLOUDS AND BR...
EXCEPT DURING SIGNIFICANT PRECIP. ANOTHER ROUND OF TSRA SLATED FOR
THURS AFTERNOON. 25

&&

.UPDATE...
548 PM CDT

WILL ISSUE QUICK UPDATE TO REFLECT INCREASE IN CONVECTION OVER THE
WESTERN PORTIONS OF THE CWA. THIS WILL BLEND IN WELL WITH THE
EVENING AND OVERNIGHT PORTIONS OF THE CURRENT FORECAST.     42

&&

.PREV DISCUSSION...
255 PM CDT

NOW STATIONARY FRONT SITS TEMPLE TO TYLER AND SHOULD BEGIN MOVING
NORTH VERY SLOWLY THIS EVENING. STORMS ARE TRYING TO FORM IN WARM
SECTOR...BUT A BIT EARLY TO TELL HOW MUCH CONVECTION WE/RE GOING
TO SEE IN THE SOUTHERN COUNTIES. MY BEST GUESS IS ISENTROPIC LIFT
BEGINS LATE THIS AFTERNOON OUT WEST AND OVERNIGHT CONVECTION
SEEMS LIKE MOSTLY RAIN WITH EMBEDDED TSTMS...POSSIBLY SOME
HAILERS IN THERE AS WELL. STORMS GOING IN BIG BEND AND SJT/S AREA
ARE LIKELY THE START OF IT ALL. WITH FRONT STRETCHED ACROSS CWA
ON THURSDAY...IF MORNING RAIN MOVES OUT AND SUN COMES UP TO WARM
THE SOUTH SIDE OF THE BOUNDARY...THERE IS A PRETTY VIGOROUS SHORT
WAVE MOVING INTO OUR AREA AND WE HAVE POTENTIAL FOR SEVERE
WEATHER THURSDAY AFTERNOON. LOCATION OF FRONT AND AMOUNT OF SUN
WILL BE THE BIG DETERMINING FACTORS ON EXACT LOCATION FOR MOST
POTENTIAL.

SHORT WAVE PULLS OUT FRIDAY AND SUBSIDENCE WILL SET IN FROM THE
WEST SHUTTING OFF PRECIP. POPS THEN LOOK LOW THROUGH SUNDAY. ON
MONDAY A NEW UPPER LOW MOVES INTO THE FOUR CORNERS AREA AND SOME
POTENTIAL FOR POPS WILL RETURN...WILL BE CONTINGENT ON LOCATION
AND TIMING OF DISTURBANCES MOVING AROUND THE UPPER LOW. NEW COLD
FRONT PROGGED IN ON TUESDAY AS THAT LOW PULLS EAST.  84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  80  60  75  58 /  10  80  50  60
WACO, TX              86  61  78  59 /  20  60  40  20
PARIS, TX             79  61  75  56 /  10  80  30  70
DENTON, TX            78  55  76  55 /  10  70  50  70
MCKINNEY, TX          79  56  75  57 /  10  80  40  70
DALLAS, TX            80  61  76  59 /  10  80  50  60
TERRELL, TX           81  59  79  58 /  10  80  40  50
CORSICANA, TX         82  62  78  59 /  20  70  40  20
TEMPLE, TX            86  64  79  59 /  30  50  30  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

25/42/58/92/91/82
Hazardous weather outlook, Apr 19, 10:27 PM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1027 PM CDT WED APR 19 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1027 PM CDT WED APR 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A STRONG UPPER LEVEL DISTURBANCE WILL MOVE EAST ACROSS NORTH TEXAS
OVERNIGHT...RESULTING IN A SLIGHT RISK OF SEVERE THUNDERSTORMS...AND
THE THREAT OF HEAVY RAINS AND FLASH FLOODING.   LARGE HAIL WILL BE
THE MAIN THREAT IN THE SEVERE THUNDERSTORMS...ALTHOUGH DAMAGING
DOWNBURST WINDS ARE ALSO POSSIBLE.

HEAVY RAINS ARE ALSO POSSIBLE TONIGHT OVER THE NORTHERN AND EASTERN
PORTIONS OF NORTH TEXAS. RAINFALL AMOUNTS BETWEEN TWO AND
THREE INCHES ARE POSSIBLE...WITH ISOLATED HIGHER AMOUNTS...RESULTING
IN SCATTERED EXCESSIVE RUNOFF AND FLASH FLOODING. THIS WILL BE AN
EVEN BIGGER PROBLEM IN URBAN AREAS. AS A RESULT... A FLASH FLOOD
WATCH IS IN EFFECT THROUGH 600 AM FOR THE AREA GENERALLY NORTH AND
EAST OF AN EASTLAND...CORSICANA...PALESTINE LINE.

.DAYS TWO THROUGH SEVEN..
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AREAWIDE ON THURSDAY.
A FEW TORNADOS ARE POSSIBLE. LARGE HAIL AND DAMAGING DOWNBURST
WINDS...AS WELL AS HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL ALSO
BE POSSIBLE. THERE WILL CONTINUE TO BE A SLIGHT RISK OF SEVERE
THUNDERSTORMS FRIDAY ACROSS THE SOUTHEASTERN HALF OF NORTH TEXAS.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...
ISOLATED SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AREAWIDE.

42

In the hours before

Local storm report, Apr 20, 12:41 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1241 AM CDT THU APR 20 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     HAIL             WATAUGA                 32.87N  97.25W
04/20/2006  E0.88 INCH       TARRANT            TX   TRAINED SPOTTER

            REPORTED IN WATAUGA.
Local storm report, Apr 20, 12:44 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1244 AM CDT THU APR 20 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 AM     TSTM WND GST     WATAUGA                 32.87N  97.25W
04/20/2006  M77 MPH          TARRANT            TX   TRAINED SPOTTER

            77 MPH WIND GUST MEASURED TREES AND POWER LINES BLOWN
            OVER.
Special weather statement, Apr 20, 12:50 AM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1250 AM CDT THU APR 20 2006

TXZ132-133-200615-

JOHNSON-SOMERVELL-
1250 AM CDT THU APR 20 2006

...SIGNIFICANT WEATHER UPDATE...

AT 1250 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 14 MILES SOUTHEAST OF
GRANBURY...MOVING NORTHEAST AT 55 MPH. OTHER STRONG STORMS WERE
MOVING THROUGH SOUTHERN TARRANT AND NORTHERN JOHNSON COUNTIES.

CITIES IN THE PATH OF THESE STORMS INCLUDE ALVARADO...BURLESON...
CLEBURNE...GODLEY...JOSHUA...KEENE...VENUS AND CLEBURNE STATE PARK.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
Special weather statement, Apr 20, 12:53 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1253 AM CDT THU APR 20 2006

TXZ103-200630-

DENTON-
1253 AM CDT THU APR 20 2006

...SIGNIFICANT WEATHER UPDATE...

AT 1253 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 5 MILES NORTHWEST OF
TROPHY CLUB...MOVING NORTHEAST AT 30 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ARGYLE...AUBREY...
BARTONVILLE...COPPER CANYON...DENTON...DOUBLE OAK...FLOWER
MOUND...HIGHLAND VILLAGE...JUSTIN...KRUM...LEWISVILLE...PILOT
POINT...ROANOKE...SANGER...SHADY SHORES...THE COLONY...AND TROPHY
CLUB.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
Special weather statement, Apr 20, 1:15 AM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
115 AM CDT THU APR 20 2006

TXZ134-145-200715-

ELLIS-HILL-
115 AM CDT THU APR 20 2006

...SIGNIFICANT WEATHER UPDATE...

AT 113 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS 11 MILES NORTH OF HILLSBORO...MOVING
SOUTHEAST AT 40 MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED WITH THE
GUST FRONT AHEAD OF THE STORMS.

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. IF THE STORMS INTENSIFY...A SEVERE THUNDERSTORM WARNING MAY
BE NEEDED.

25
Local storm report, Apr 20, 1:42 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
142 AM CDT THU APR 20 2006

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND GST     4 NW IRVING             32.90N  97.02W
04/20/2006  M60 MPH          DALLAS             TX   ASOS

            DFW OBSERVATION REPORTS A WIND GUST OF 60 MPH.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 8:33 PM CDTSevere Thunderstorm WarningFWDPalo Pinto52 min
Apr 19, 8:52 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone51 min
Apr 19, 8:58 PM CDTSevere Thunderstorm WarningFWDHenderson29 min
Apr 19, 9:27 PM CDTFlash Flood WarningFWDAnderson3 hr
Apr 19, 9:58 PM CDTFlash Flood WatchFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more31 hr
Apr 19, 10:16 PM CDTSevere Thunderstorm WarningFWDStephens59 min
Apr 19, 10:30 PM CDTFlash Flood WarningFWDYoung4 hr
Apr 19, 11:31 PM CDTSevere Thunderstorm WarningFWDWise59 min
Apr 20, 12:33 AM CDTSevere Thunderstorm WarningFWDTarrant57 min
Apr 20, 12:56 AM CDTSevere Thunderstorm WarningFWDDallas64 min
Apr 20, 5:23 PM CDTSevere Thunderstorm WarningFWDLampasas67 min
Apr 20, 6:00 PM CDTSevere Thunderstorm WarningFWDBell, Coryell60 min
Apr 20, 6:55 PM CDTSevere Thunderstorm WarningFWDBell65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.